Lamictal could it cause mood swings rages?

Jenniffer - posted on 05/12/2011 ( 5 moms have responded )

75

46

4

My son is 8 and has been on limictal for 3ish years. It gets upped every so often and is now taking 400mg a day. HE takes it for sezuires. He is having such a hard time with controlling his moods. One sec and I mean sec he can be happy the next he is yelling and hitting walls. I have talked to his nero and he says its not the med. Primary is up in the air and couselor is ref to a phyciatrist(sp). I am so lost in the war of just trying to make peace at home. I know he has nero issues and SID so could he maybe not be able to control these out burts could it be the meds?
any one have any ideas?

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

5 Comments

View replies by

April - posted on 05/27/2011

27

206

1

YEs we have seen it in our Son Noah he is 13 and on Valporic Acid Liquid and Limicitial and Keppra and he has Lander Klneffener syndrome and Tonic clonic and absent seziuers and as well as severe allergies to so amny thing sand severe Asthma and Aspbergers andewell moods have always been a issue but the whole time when the neuro was trying to get the right dose as he takes 250 now and has for a while when we got on a stable dose the moodiness stabled out more but when he was upping it and it was changing all the time moodiness was way worse hope this help and hope thing get better
April Mom to 7

Michelle - posted on 05/23/2011

105

14

11

i am a 27 year old adult and i am only on 300 mgs of lamictal a day. I was told that really two hundred should be the highest dose because you don't really see much improvemnt after that but they put me on 300. I take it because i am bipolar. Lamictal has been my saving grace it had made me lead a normal life. But as with any of those kinds of meds some work for some and not others and all of the anti siezure meds are used for treating mental health disorders so it wouldn't suprise me if it caused a mood disturbance i would get another doctor opinion

Amy - posted on 05/22/2011

3

6

0

My daughter just started that and she has been on it for about 2 months. She goes into rages, but those started well before that. Like a year or so. So bad I get scratches daily and I think she just broke my ankle.

Shannon - posted on 05/19/2011

5

51

0

Yes, I believe lamictal can cause mood swings. As many of the anti-seizures meds can. My daughter is living with autism and is 11 years old now. She has been on lamictal and all of the anti-seizure meds.. they all caused severe mood swings and crazy behavior. What I suspected all along, was that she is very sensitive to meds and also all the ones they had tried her on, had a behavioral component to them and just did not workd for her.they all made her mean. So we are now trying one with out that, topomax, and will see how she does.. now that we have kind of figured out that her seizures are temporal lobe seizures along with a built up grand-mal. This med may be the one for her. When she tried keppra it was just like what u explained with lamictal and she started have severe tics and rage..that medicine done something to her, she has had tic's ever since then. I hope u find some answers. During my journey, I just took my child off seizure meds for a whle and had her own DMG, b-6 and magnesium..and carried a dia-state kit every where we went. But puberty can cause a whole host of problems..Keep me posted!!

Karen - posted on 05/17/2011

70

32

7

yes, aggressive behavior is a side effect listed for lamictal, there are other seizure drugs that are calming and help with mood disorders, depakote is a good one. ask for a change...

Shelley - posted on 05/17/2011

2

6

1

Yes, Yes and Yes.... it is possible but is also possible that there is another cause to your son's problems. As a Mother of 2 children with Bi-Polar disorder and other co-morbid diseases I know how hard it is to get a definitive dx on a child who has multiple problems especially when one is already diagnosed and one Dr. doesn't want to believe that the medication could be the cause of the symptoms you are seeing....I can tell you that you are the best and strongest advocate for you child!!!! do not stop looking and do not stop fighting until you are COMPLETELY satisfied with the results. There are specialist out there that will listen. you just have to keep looking you will find one. :-)

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms